Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Twin Cities, MN

July 1, 2006Chippewa County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 1, 2006, 8:36 AM CDT for Chippewa County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 8:36 AM CDT (13:36 UTC)
Expired
Jul 1, 2006, 9:19 AM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Chippewa County, WI

The radar

The La Crosse radar (KARX), 152 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 011336
SVRMPX
WIC017-011430-
/O.NEW.KMPX.SV.W.0085.060701T1336Z-060701T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 AM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 930 AM CDT

* AT 833 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF BLOOMER...OR ABOUT 19 MILES NORTHWEST OF CHIPPEWA
  FALLS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLETON...
  JIM FALLS...
  CORNELL...
  HOLCOMBE...
  NEW AUBURN...
  BLOOMER...
 
STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4529 9153 4506 9169 4499 9093 4529 9096

$$
2 follow-up statements
000 
WWUS53 KMPX 011351
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
849 AM CDT SAT JUL 1 2006

WIC017-011430-
/O.CON.KMPX.SV.W.0085.000000T0000Z-060701T1430Z/
CHIPPEWA WI-
849 AM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR CHIPPEWA COUNTY...

AT 845 AM DIME SIZE HAIL WAS REPORTED ABOUT 2 MILES SOUTH OF NEW AUBURN.

AT 846 AM CDT...THIS STORM WAS LOCATED 7 MILES NORTH OF EAGLETON...
OR ABOUT 16 MILES NORTH OF CHIPPEWA FALLS...AND MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE JIM FALLS...HOLCOMBE AND
CORNELL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4529 9149 4504 9147 4499 9093 4529 9096

$$
000 
WWUS53 KMPX 011419
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 AM CDT SAT JUL 1 2006

WIC017-011428-
/O.CAN.KMPX.SV.W.0085.000000T0000Z-060701T1430Z/
CHIPPEWA WI-
918 AM CDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED EAST OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

OTHER STRONG THUNDERSTORMS WERE MOVING THROUGH SOUTHEAST DUNN COUNTY 
AND WILL MOVE THROUGH EAU CLAIRE COUNTY THROUGH 11 AM.  THESE STORMS 
COULD PRODUCE HAIL UP TO DIME SIZE...WIND GUSTS TO 45 MPH AND BRIEF 
HEAVY RAIN AS THEY MOVE.

LAT...LON 4529 9149 4504 9147 4499 9093 4529 9096

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 1, 3:15 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT SAT JUL 1 2006

.DISCUSSION...TODAY THROUGH MONDAY NIGHT
IN THE NEAR TERM...SHORT WAVE TROUGH OVER MN EARLY THIS
MORNING...WILL LIFT EAST OVER THE GREAT LAKES TDA. IR SATELLITE LOOP
HAD SHOWED A COUPLE OF LARGE CONVECTIVE SYSTEMS OVER NORTHEAST AND
EAST CNTRL MN. SYSTEMS ARE EXPECTED TO PROPAGATE OVER WISCONSIN
BEFORE DISSIPATING THIS MORNING. THE MAIN CONCERN EARLIER WITH ANY
THUNDERSTORMS WAS DAMAGING WINDS. THE LATEST RADAR TRENDS...SHOWED A
DOWNWARD TREND WITH CONVECTION BECOMING MORE DISORGANIZED AND
WEAKENING. CELLS HAVE BEEN MOVING AT A GOOD CLIP...SO HEAVY RAIN
POTENTIAL STILL LOW OVER EASTERN MN AND WEST CENTRAL MN TDA.

MEANWHILE...COLD FRONT OVR CNTRL MN IS EXPECTED TO MOVE SOUTHEAST
OVR THE SOUTHERN WISCONSIN AND NORTHERN IA BY THIS EVENING.  TSRA
CHANCES WILL CONTINUE ALONG AND JUST EAST OF THE FRONT TDA. FRONTAL
BOUNDARY BEGINS TO LIFT BACK NORTHWARD ON SUNDAY THEN STALL OVR
NORTHERN IA ON MONDAY. LEFT SOME SMALL POPS GOING OVER THE SOUTHWEST
HALF OF OUR CWA ON SUNDAY AND OVER THE MUCH OF THE FORECAST AREA
SUNDAY NIGHT.

MODELS HAVE BEEN CONSISTENT...IN BUILDING AN UPPER RIDGE OVR THE
WESTERN CONUS. THIS WILL BRING DRY CONDITIONS OVR THE UPPER MIDWEST
THROUGH THE REST OF THE PERIOD.

LONGER TERM...TUESDAY THROUGH FRIDAY NIGHT
TELCONNECTIONS AND LONG TERM MODELS ALL INDICATED THAT THE LONGWAVE
UPPER RIDGE OVR THE WESTERN CONUS ATTM WILL SLOWLY BUILD OVER THE
CNTRL CONUS DURING THE PERIOD. DRY CONDITIONS ARE EXPECTED TO
PERSIST THROUGH THE END OF THE WORK WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jul 1, 4:31 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT SAT JUL 1 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
020945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
431 AM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHEAST OVER EASTERN
SOUTH DAKOTA ON SUNDAY...WHILE A WEAK COLD FRONT DRIFTS BACK NORTH
OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN. THE AIRMASS AHEAD
OF THESE TWO WEATHER FEATURES WILL BECOME UNSTABLE BY MID
AFTERNOON SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN LATE SUNDAY AFTERNOON AND
EVENING. THE PRIMARY SEVERE THREATS FROM ANY STRONG TO SEVERE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 1, 5:30 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             WATERTOWN               44.96N 93.85W
07/01/2006  M1.25 INCH       CARVER             MN   NWS EMPLOYEE

&&

JVM
Local storm report, Jul 1, 6:10 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/01/2006                   DOUGLAS            MN   TRAINED SPOTTER

            METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
            BRANCHES DOWNED.

&&

KAT
Local storm report, Jul 1, 6:11 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/01/2006                   DOUGLAS            MN   TRAINED SPOTTER

            METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
            BRANCHES DOWNED.

0115 AM     HAIL             11 E BROWERVILLE        46.09N 94.64W
07/01/2006  E0.88 INCH       MORRISON           MN   TRAINED SPOTTER

            HAIL FELL ALONG THE MORRISON AND TODD COUNTY LINE.

0515 AM     HAIL             WATERTOWN               44.96N 93.85W
07/01/2006  M1.25 INCH       CARVER             MN   NWS EMPLOYEE

&&

KAT

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.